Alert archive / Virginia / Tornado Warnings in 2005
Tornado Warning 10, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jul 8, 2005, 12:59 AM EDT for Henrico County, Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2005, 12:59 AM EDT (04:59 UTC)
- Expired
- Jul 8, 2005, 1:40 AM EDT
- In force
- 41 min
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
County Henrico County, VA
The radar
The Norfolk radar (KAKQ), 58 km from the middle of the area, began a volume at 04:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 1:15 AM EDT | TORNADO | Varina, VA | PATH LENGTH 0.2 MILES. PATH WIDTH 75 YARDS. ONE HALF ROOF BLOWN OFF INDUSTRIAL BARN. TREE DAMAGE IN SPIRAL PATTERN. OSBORNE TPK SECTION. |
| Jul 8, 1:15 AM EDT | TORNADO | Varina, VA | PATH LENGTH 0.2 MILES. PATH WIDTH 75 YARDS. ONE HALF ROOF BLOWN OFF INDUSTRIAL BARN. TREE DAMAGE IN SPIRAL PATTERN. OSBORNE TPK SECTION. TORNADO RATED F1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 9:40 PM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 5.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 733 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 080459 TORAKQ VAC087-080545- /O.NEW.KAKQ.TO.W.0010.050708T0459Z-050708T0545Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 1259 AM EDT FRI JUL 8 2005 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... HENRICO COUNTY IN CENTRAL VIRGINIA * UNTIL 145 AM EDT * AT 1258 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR VARINA...OR ABOUT OVER CHESTER...MOVING NORTHEAST AT 5 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... VARINA BY 135 AM EDT... RICHMOND INTERNATIONAL AI BY 145 AM EDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. LAT...LON 3742 7740 3738 7736 3745 7723 3751 7733 $$ BROWN
2 follow-up statements
000 WWUS51 KAKQ 080509 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 108 AM EDT FRI JUL 8 2005 VAC087-080545- /O.CON.KAKQ.TO.W.0010.000000T0000Z-050708T0545Z/ HENRICO VA- 108 AM EDT FRI JUL 8 2005 ...A TORNADO WARNING CONTINUES UNTIL 145 AM EDT FOR HENRICO COUNTY... AT 107 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR VARINA...OR ABOUT 7 MILES SOUTH OF HIGHLAND SPRINGS...MOVING NORTHEAST AT 10 MPH. THE TORNADO WILL BE NEAR... RICHMOND INTERNATIONAL AIRPORT BY 125 AM EDT SANDSTON AND FAIR OAKS BY 135 AM EDT THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. LAT...LON 3742 7740 3738 7736 3749 7718 3756 7732 $$ BROWN
000 WWUS51 KAKQ 080540 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 140 AM EDT FRI JUL 8 2005 VAC087-080550- /O.CAN.KAKQ.TO.W.0010.000000T0000Z-050708T0545Z/ HENRICO VA- 140 AM EDT FRI JUL 8 2005 ...THE TORNADO WARNING FOR HENRICO COUNTY IS CANCELLED... HOWEVER...A TORNADO WATCH STILL REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR PORTIONS OF NORTHEAST NORTH CAROLINA AND EASTERN VIRGINIA. LAT...LON 3742 7740 3738 7736 3749 7718 3756 7732 $$ BROWN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jul 7, 8:30 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Jul 7, 8:30 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 830 PM EDT THU JUL 7 2005 QUICK UPDATE TO REFRESH WORDING AND GRIDS. PCPN NOW WDSPRD ACROSS WRN TWO THIRDS OF FA AND CONTG TO MOVE E. CNTR OF LOW NOW JUST NW OF INT AND MOVG NE. BNDRYS TO THE E IS TRIGGER FOR CONVECTION THIS EVE AND XPCT MORE STORMS TO DVLP NXT FEW HRS ACROSS SERN AREAS AS MORE ATLNTC MSTR BECOMES ENTRAINED INTO CIRCULATION. TORNADO WATCH CONTS UNTIL 10 PM. FCSTID = 44 .SHORT TERM TO BE GOVERNED BY MOVMT OF WHAT IS LEFT OF CINDY. SYSTM PROGGED A BIT QUICKER TO MOVE NE...SO XPCT TOTAL QPFS 1-2 INCHES FROM I95 ON E...2-3 WITH LCLLY UP TO 4 INCHES W OF I95. SVR THREAT CONTS OVR SRN HALF OF FA THIS EVE AS DIFFERENTIAL HTNG BNDRY AS WELL AS ACTUAL WRM FRNT SLOWLY LIFTS N. WILL HAVE TO WATCH COMPLEX OF STORMS CRNTLY ACROSS NW NC...AS THEY LIFT NE ACROSS VA/NC LINE ARND 6 PM. CNTR OF CRCLTN MOVES NE ALONG I81 CORRIDOR TONITE. STDYST PCPN FALLS W OF FA WITH NRMS SHWRS/TSRA ACROSS AKQ FA. SYSTM LIFTS NE DRNG FRI. XPCT SUBSIDENCE BEHIND SYSTM TO ALLOW FOR SOME DRYING FRI AFTRN ACROSS WRN HALF OF FA. FRNTL BNDRY LINGERS ALONG CSTL AREAS AS ANTHR WK S/W MOVES NE ACROSS NE FRI NITE. HIGH PRESSURE BUILDS INTO RGN FROM GT LAKES RGN THIS WEEKEND AS FRNTL BNDRY BECOMES STNDRY ACROSS THE CAROLINAS. && .LONG TERM...ATTENTION TURNS TO DENNIS. HPC TAKES SYSTM FROM LANDFALL ALONG THE GULF COAST LATE SUNDAY INTO THE NATIONS MID SCTN (MISSOURI) BY TUE. WRN XTNSN OF BERMUDA HIGH BLDS W... BUT WILL KEEP CHC DIURNAL POPS IN AS AIRMASS CONTS TRPLCL IN NATURE. && .AVIATION...MVFR TO IFR CNDTNS IN SHWRS & TSRA. && .MARINE...NO SHORT TERM FLAGS. WILL CONT TO HIGHLIGHT SCA FOR FRI AFTRN FOR CHES BAY N OF WINDMILL PT. .AKQ WATCHES/WARNINGS/ADVISORIES... MD...FLOOD WATCH FOR MDZ021 FROM MIDNIGHT FRIDAY TO NOON FRIDAY. NC...TORNADO WATCH UNTIL 10 PM. VA...FLOOD WATCH FOR VAZ048-049-060>071 FROM 8 PM THURSDAY TO 8 AM FRIDAY. ...FLOOD WATCH FOR VAZ072>076 FROM MIDNIGHT FRIDAY TO NOON FRIDAY. TORNADO WATCH UNTIL 10 PM...GENERALLY FROM I64 ON S. MARINE...SMALL CRAFT ADVISORY FOR ANZ630 FROM 3 AM FRIDAY TO 9 AM FRIDAY. && SHORT TERM...44 LONG TERM...44 AVIATION...07
Hazardous weather outlook, Jul 7, 5:52 AM EDT, 19 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 552 AM EDT THU JUL 7 2005 VAZ048-049-060>071-081000- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER- CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-HENRICO- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...AND NORTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION. BETWEEN 2 AND 5 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS. SEVERE WEATHER WILL ALSO BE POSSIBLE LATE THIS AFTERNOON AND EVENING. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY SATURDAY EVENING IN AREAS ALONG THE JAMES AND APPOMATTOX RIVERS. ADDITIONAL RIVER FLOODING WILL ALSO BE POSSIBLE ALONG THE NOTTOWAY AND MEHERRIN RIVERS BY EARLY NEXT WEEK...AGAIN DEPENDING ON HOW MUCH RAIN FALLS LATER TODAY AND TONIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND THROUGH TONIGHT. MDZ021-VAZ072>076-081000- DORCHESTER-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND- RICHMOND- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL VIRGINIA AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... A FLOOD WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING...AS THE REMNANTS OF TROPICAL DEPRESSION CINDY TRACK ACROSS THE REGION. BETWEEN 2 AND 4 INCHES OF RAINFALL ARE POSSIBLE...ALONG WITH LOCALLY HIGHER AMOUNTS. PLEASE REFER TO THE LATEST FLOOD WATCH...OR WBCFFAAKQ...FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVERNIGHT AND INTO FRIDAY MORNING. NCZ012-013-030-VAZ079>082-087>089-092-081000- NORTHAMPTON NC-HERTFORD-BERTIE-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-GREENSVILLE-SUSSEX-SURRY-SOUTHAMPTON- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA...EAST CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND EVENING...AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THE EXPECTED HEAVY RAIN ALONG THE EASTERN SLOPES OF THE APPALACHIANS MAY CAUSE WATER LEVELS TO APPROACH OR EVEN EXCEED FLOOD STAGE BY LATE THIS WEEKEND OR EARLY NEXT WEEK ALONG THE NOTTOWAY AND MEHERRIN RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED LATER THIS AFTERNOON AND EVENING. MDZ025-VAZ099-100-081000- MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA AND SOUTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT... THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ON BEACHES ALONG THE LOWER MARYLAND AND VIRGINIA EASTERN SHORE. PLEASE REFER TO WBCSRFAKQ FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ630>633-650-652-654-656-658-670-MDZ022>024-NCZ014>017-031-032- 102-VAZ077-078-083>086-090-091-093>098-081000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM- WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM 20 TO 40 NM-WICOMICO-SOMERSET-INLAND WORCESTER-GATES-PASQUOTANK- CAMDEN-INLAND CURRITUCK-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK- NORTHUMBERLAND-LANCASTER-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS- JAMES CITY-YORK-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH- 552 AM EDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST VIRGINIA...SOUTHEAST MARYLAND...NORTHEAST NORTH CAROLINA...AN AND EAST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT... SEVERE WEATHER IS POSSIBLE LATE THIS AFTERNOON AND THROUGH TONIGHT... AS WHAT REMAINS OF TROPICAL DEPRESSION CINDY TRACK THROUGH THE AREA. REMNANTS OF TROPICAL CYCLONES...EVEN AS THEY WEAKEN...ARE CAPABLE OF PRODUCING WEAK...SHORT LIVED TORNADOES. WIND GUSTS TO AROUND 60 MPH WILL ALSO BE POSSIBLE UNDERNEATH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. HURLEY
In the hours before
Special weather statement, Jul 7, 7:18 PM EDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 718 PM EDT THU JUL 7 2005 VAZ060-061-066>070-080-080200- PRINCE EDWARD-CUMBERLAND-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN- CHESTERFIELD-DINWIDDIE- INCLUDING THE CITIES OF...FARMVILLE...CREWE...COLONIAL HEIGHTS 718 PM EDT THU JUL 7 2005 ...THUNDERSTORMS WITH VERY HEAVY RAIN WILL AFFECT THE PIEDMONT TO I-95 THROUGH THIS EVENING... AT 715 PM...RADAR SHOWED A CLUSTER OF THUNDERSTORMS FROM SOUTH BOSTON...TO LAWRENCEVILLE...AND DINWIDDIE TO WEST OF FARMVILLE. THE STORMS WERE MOVING NORTHEAST AT 20 MPH...AND WILL AFFECT AREAS FROM FARMVILLE...AMELIA AND LUNENBURG TO CHESTERFIELD...TRI CITIES...DINWIDDIE AND NOTTOWAY...THROUGH 10 PM. THUNDERSTORMS WILL CONTAIN VERY HEAVY RAIN WITH REDUCED VISIBILITIES...GUSTY WINDS TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL. PONDING OF WATER ON ROADWAYS IS LIKELY...ESPECIALLY IN URBAN AREAS. STANDING WATER IN LOW LYING AREAS IS ALSO POSSIBLE...AS RAINFALL TOTALS COULD BE 2 TO 4 INCHES LOCALLY. IF YOU DO NOT KNOW HOW DEEP THE WATER ON THE ROAD IS...TURN AROUND AND FIND AN ALTERNATE ROUTE. NS
Local storm report, Jul 7, 7:38 PM EDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
738 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL LAWRENCEVILLE 36.76N 77.85W
07/07/2005 0.75 INCH BRUNSWICK VA TRAINED SPOTTER
40 MPH WINDS DOWNTOWN
&&
RCURRYLocal storm report, Jul 7, 7:48 PM EDT, 5 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
748 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0747 PM HAIL LAWRENCEVILLE 36.76N 77.85W
07/07/2005 1.00 INCH BRUNSWICK VA TRAINED SPOTTER
&&
RCURRYLocal storm report, Jul 7, 8:26 PM EDT, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
826 PM EDT THU JUL 07 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0801 PM HAIL 6 NE CARSON 37.10N 77.33W
07/07/2005 1.00 INCH PRINCE GEORGE VA TRAINED SPOTTER
LOCATION WEIGH STATION ON I-95
&&
RCURRYSpecial weather statement, Jul 7, 10:09 PM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1009 PM EDT THU JUL 7 2005 NCZ012>014-VAZ060>061-065>070-070-079>081-081-081>082- 087-087>089-092-092>094-094>095-095>098-080700- GATES-HERTFORD-NORTHAMPTON-AMELIA-BRUNSWICK-CHARLES CITY- CHESTERFIELD-CUMBERLAND-DINWIDDIE-GREENSVILLE-ISLE OF WIGHT- LUNENBURG-MECKLENBURG-NOTTOWAY-POWHATAN-PRINCE EDWARD- PRINCE GEORGE-SOUTHAMPTON-SURRY-SUSSEX-CHESAPEAKE- COLONIAL HEIGHTS-EMPORIA-FRANKLIN-HAMPTON-HOPEWELL-NEWPORT NEWS- NORFOLK-PETERSBURG-PORTSMOUTH-SUFFOLK-VIRGINIA BEACH- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO EXPIRE...AND HAS ISSUED TORNADO WATCH 624 UNTIL 3 AM EDT FOR THE FOLLOWING AREA... IN NORTH CAROLINA THE NEW WATCH INCLUDES 3 COUNTIES IN NORTHEAST NORTH CAROLINA GATES... HERTFORD... NORTHAMPTON... IN VIRGINIA THE NEW WATCH INCLUDES 17 COUNTIES IN CENTRAL VIRGINIA AMELIA... CHESTERFIELD... CUMBERLAND... POWHATAN... PRINCE EDWARD... IN EAST CENTRAL VIRGINIA CHARLES CITY... IN SOUTH CENTRAL VIRGINIA BRUNSWICK... DINWIDDIE... GREENSVILLE... LUNENBURG... MECKLENBURG... NOTTOWAY... PRINCE GEORGE... IN SOUTHEAST VIRGINIA ISLE OF WIGHT... SOUTHAMPTON... SURRY... SUSSEX... IN VIRGINIA THE NEW WATCH INCLUDES 12 INDEPENDENT CITIES IN SOUTH CENTRAL VIRGINIA CITY OF COLONIAL HEIGHTS... CITY OF HOPEWELL... CITY OF PETERSBURG... IN SOUTHEAST VIRGINIA CITY OF CHESAPEAKE... CITY OF EMPORIA... CITY OF FRANKLIN... CITY OF HAMPTON... CITY OF NEWPORT NEWS. CITY OF NORFOLK... CITY OF PORTSMOUTH... CITY OF SUFFOLK... CITY OF VIRGINIA BEACH... THIS INCLUDES THE CITIES OF...ADKINS STORE...AHOSKIE... AMELIA COURTHOUSE...AMMON...ANGOLA...ASHBY...BARLEY...BARNETTS... BEAR CREEK LAKE STATE PAR...BELLWOOD...BENSLEY...BLACKSTONE... BON AIR...BOWERS HILL...BOYKINS...BRINK...BRYANTS CORNER... BUFFORD CROSSROADS...CARTERSVILLE...CHARLES CITY...CHASE CITY... CHESAPEAKE AIRPORT...CHESTER...CHUCKATUCK...CHULA...CLAREMONT... CLARESVILLE...CLARKSVILLE...CLEOPUS...CLINTON... COLONIAL HEIGHTS...COURTLAND...COWIE CORNER...CREWE... CRITTENDEN...CUMBERLAND...CITY OF NORFOLK...CITY OF PORTSMOUTH... DAHLIA...DEANES...DEATONVILLE...DEEP CREEK...DENARO...DENDRON... DOWNTOWN SUFFOLK...DRIVER...DUNCAN...EARLS...ELWOOD...EMPORIA... ETTRICK...FARMVILLE...FENTRESS...FORT LEE...FRANKLIN... GATESVILLE...GREAT BRIDGE...GREENBRIER...HAMPTON... HERBERTS CORNER...HICKORY...HOLDCROFT...HOPEWELL...IVOR... JARRATT...JEFFERSON...JETERSVILLE...KEMPSVILLE...KENBRIDGE... LAWRENCEVILLE...MCKENNEY...MURFREESBORO...NEW HOPE... NEWPORT NEWS...NORFOLK INTERNATIONAL AIR...PETERSBURG... ROACHES CORNER...ROXBURY...SMITHFIELD...SOUTH HILL...SURRY... VICTORIA...WAKEFIELD AND WAVERLY. ANZ632-080700- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO EXPIRE...AND HAS ISSUED TORNADO WATCH 624 UNTIL 3 AM EDT FOR THE FOLLOWING AREA... THE NEW WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA... NCZ015>017-030>032-080315- BERTIE-CAMDEN-CHOWAN-CURRITUCK-PASQUOTANK-PERQUIMANS- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO EXPIRE FOR THE FOLLOWING AREA... IN NORTH CAROLINA THIS ALLOWS TO EXPIRE 6 COUNTIES IN NORTHEAST NORTH CAROLINA BERTIE... CAMDEN... CHOWAN... CURRITUCK... PASQUOTANK... PERQUIMANS... THIS INCLUDES THE CITIES OF...AULANDER...AYDLETT...BARCO... BARTLETT...BELCROSS...BERTHA...BURNT MILLS...CAMDEN...COINJOCK... COROLLA...CURRITUCK...EDENTON...ELIZABETH CITY...GOOSE CREEK... GRANDY...HERTFORD...HORSESHOE...INDIANTOWN...LEWISTON WOODVILLE... WINDSOR AND WINFALL. ANZ633-656-658-080315- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ALLOWED TORNADO WATCH 619 TO EXPIRE FOR THE FOLLOWING AREA... THIS ALLOWS TO EXPIRE THE FOLLOWING ADJACENT COASTAL WATERS CURRITUCK SOUND... COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM... COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM... VAZ048>049-062>064-071-071>078-083>086-090-090>091-091-080700- CAROLINE-ESSEX-FLUVANNA-GLOUCESTER-GOOCHLAND-HANOVER-HENRICO- JAMES CITY-KING AND QUEEN-KING WILLIAM-LANCASTER-LOUISA-MATHEWS- MIDDLESEX-NEW KENT-NORTHUMBERLAND-RICHMOND-WESTMORELAND-YORK- POQUOSON-RICHMOND-WILLIAMSBURG- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 624 IN EFFECT UNTIL 3 AM EDT FOR THE FOLLOWING AREA... IN VIRGINIA THIS WATCH INCLUDES 19 COUNTIES IN CENTRAL VIRGINIA FLUVANNA... GOOCHLAND... HANOVER... HENRICO... LOUISA... IN EAST CENTRAL VIRGINIA ESSEX... GLOUCESTER... KING WILLIAM... KING AND QUEEN... LANCASTER... MIDDLESEX... NEW KENT... NORTHUMBERLAND... RICHMOND... WESTMORELAND... IN NORTH CENTRAL VIRGINIA CAROLINE... IN SOUTHEAST VIRGINIA JAMES CITY... MATHEWS... YORK... IN VIRGINIA THIS WATCH INCLUDES 3 INDEPENDENT CITIES IN CENTRAL VIRGINIA CITY OF RICHMOND... IN SOUTHEAST VIRGINIA CITY OF POQUOSON... CITY OF WILLIAMSBURG. THIS INCLUDES THE CITIES OF...AVALON...BARHAMSVILLE...BAVON... BEANES CORNER...BEAZLEY...BISCOE...BLAKES...BOTTOMS BRIDGE... BOWLING GREEN...BROWNS CORNER...BROWNS STORE...BRUINGTON... BURGESS...BUSCH GARDENS...BYRDTON...CALEDONIA...CALLAO... CARDINAL...CARVER GARDENS...CENTERVILLE...CENTERVILLE... CHICKAHOMINY SHORES...CHRISTENSONS CORNER...CLANCIE... COBBS CREEK...COLONIAL BEACH...COLONIAL DOWNS...CROAKER... CROUCH...CROZIER...DIASCUND...DIGGS...DIXIE...DODLYT... DOWNTOWN RICHMOND...DRAGONVILLE...EAST HIGHLAND PARK...ELK HILL... ELTHAM...EWELL...FIFE...FORT NONSENSE...GEORGES TAVERN... GLEN ALLEN...GLOUCESTER POINT...GOOCHLAND...GRESSIT... HIGHLAND SPRINGS...HOLLY FORKS...KILMARNOCK...LAKE MONTICELLO... LAKE MONTICELLO...LAKESIDE...LAUREL...LOUISA...MECHANICSVILLE... MINERAL...POQUOSON...TAPPAHANNOCK...TUCKAHOE...URBANNA...WARSAW... WEST POINT...WHITE STONE...WILLIAMSBURG AND YORKTOWN. ANZ630>631-080700- 1009 PM EDT THU JUL 7 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH 624 IN EFFECT UNTIL 3 AM EDT FOR THE FOLLOWING AREA... THIS WATCH INCLUDES THE FOLLOWING ADJACENT COASTAL WATERS CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA... CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA...
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:52 PM EDT | Flash Flood Warning | AKQ | City of Petersburg | 113 min |
| Jul 7, 9:03 PM EDT | Tornado Warning | AKQ | Nottoway | 27 min |
| Jul 7, 9:33 PM EDT | Tornado Warning | AKQ | Amelia | 42 min |
| Jul 7, 9:54 PM EDT | Tornado Warning | AKQ | Chesterfield | 54 min |
| Jul 7, 11:16 PM EDT | Severe Thunderstorm Warning | AKQ | Henrico | 29 min |
| Jul 8, 1:44 AM EDT | Tornado Warning | AKQ | Greensville | 16 min |
| Jul 8, 1:58 AM EDT | Tornado Warning | AKQ | Southampton | 47 min |
| Jul 8, 2:25 AM EDT | Special Marine Warning | AKQ | 95 min | |
| Jul 8, 3:40 AM EDT | Special Marine Warning | AKQ | 65 min | |
| Jul 8, 4:46 AM EDT | Special Marine Warning | AKQ | 59 min | |
| Jul 8, 6:23 AM EDT | Special Marine Warning | AKQ | 37 min |
Nearby
Tornado Warnings in Virginia, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.